MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY MARKED GUIDEWIRE (2/CS); DILATOR, ESOPHAGEAL

CONSOLIDATED MEDICAL EQUIPMENT COMPANY MARKED GUIDEWIRE (2/CS); DILATOR, ESOPHAGEAL
Model Number 000150
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the 000150, marked guidewire (2/cs), was being used during an esophageal wire guided dilation procedure on (b)(6) 2022 when it was reported, ¿facility stated wire was put down as usual, savary dilator was placed over wire as they always do, dilation was done, and when they went to pull it all out, the tip of the wire fell off, they had to use forceps to retrieve it from the patient, no patient injury¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned with a few minutes delay to retrieve the tip of the device.The patient is listed as ¿fine¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided.Therefore a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.(b)(6).Per the instructions for use, the user is advised since the marked guidewire is a reusable device that is subjected to varied use and cleaning environments, the life span of the product cannot be guaranteed.In particular, less than 1% of the spring tips have been reported to have become dislodged during reuse or cleaning.Dislodgement of the spring tip during use may require endoscopic removal of the spring tip.Failure to remove the tip may lead to the perforation of the esophagus, stomach or bowel and the consequences customarily associated therewith.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Correction: although the device was originally reported as not being returned, the device has been received.Evaluation below.Manufacturer narrative: received one 000150 in opened original packaging.Lot number was verified.Performed a visual inspection, the complaint has been confirmed.The spring tip had broken off the wire.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.(b)(4).Per the instructions for use, the user is advised since the marked guidewire is a reusable device that is subjected to varied use and cleaning environments, the life span of the product cannot be guaranteed.In particular, (b)(4) of the spring tips have been reported to have become dislodged during reuse or cleaning.Dislodgement of the spring tip during use may require endoscopic removal of the spring tip.Failure to remove the tip may lead to the perforation of the esophagus, stomach or bowel and the consequences customarily associated therewith.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
MARKED GUIDEWIRE (2/CS)
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15994794
Report Number3007305485-2022-00186
Device Sequence Number20264881
Product Code KNQ
UDI-Device Identifier10653405050858
UDI-Public(01)10653405050858(11)220222(10)202202224
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K853274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000150
Device Catalogue Number000150
Device Lot Number202202224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/27/2022
03/08/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/12/2023
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic